Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Had stopped BP medicine as was taking antibiotics. Should I restart the tablets now?

My bloody pressure is 148/99 I was on medication for high blood pressure but my doctor took me off it while I was on anti biotic and steroids for a chest infection as he felt it was inhibiting the performance of my antibiotic and steroid. Chest infection is gone and my blood pressure is what I consider high. Should I go back on my blood pressure tablets?
Asked On : Sat, 13 Apr 2013
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello, and welcome to HCM!

In general, it is never a good idea to start, stop, or change the dose of a prescription medication without specifically being told to do so by your doctor. There may be times when your doctor says "stop taking the medicine if XYZ happens", which is fine.

So talk to your doctor about restarting the blood pressure medicines. High blood pressure can be dangerous, leading to strokes, heart attacks, kidney disease, blindness, etc. Taking steroids as you have been can cause a short term increase in blood pressure. Other things that can cause blood pressure to be high are obesity, genetics, cocaine/amphetamines ("uppers").

If you would like, your doctor can also refer you to resources to help with your drug abuse, which is a serious threat to your health.

I wish you the best of health, and thanks for posting on HCM.
Answered: Sat, 20 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor